Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the geometry of Outer space
HTML articles powered by AMS MathViewer

by Karen Vogtmann PDF
Bull. Amer. Math. Soc. 52 (2015), 27-46 Request permission


Outer space is a space of graphs used to study the group $\mathrm {Out}(F_n)$ of outer automorphisms of a finitely generated free group. We discuss an emerging metric theory for Outer space and some applications to $\mathrm {Out}(F_n)$.
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 20F65
  • Retrieve articles in all journals with MSC (2010): 20F65
Additional Information
  • Karen Vogtmann
  • Affiliation: University of Warwick and Cornell University
  • MR Author ID: 179085
  • ORCID: 0000-0002-6518-1290
  • Email:
  • Received by editor(s): May 31, 2014
  • Published electronically: August 19, 2014
  • © Copyright 2014 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 52 (2015), 27-46
  • MSC (2010): Primary 20F65
  • DOI:
  • MathSciNet review: 3286480